Alert archive / California / Winter Storm Warnings in 2007
Winter Storm Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Jan 3, 2007, 1:56 PM PST. It took effect at Jan 4, 2007, 4:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2007, 1:56 PM PST (21:56 UTC)
- In effect from
- Jan 4, 2007, 4:00 AM PST
- Expired
- Jan 4, 2007, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Hanford, CA
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 3, 10:00 AM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 3, 10:00 AM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HANFORD CA 1000 AM PST WED JAN 3 2007 .SHORT TERM...MORNING UPDATE...SATELLITE PICTURES SHOW LIMITED AREAS OF FOG AFFECTING PORTIONS OF THE VALLEY MAINLY ALONG THE LOW LYING AREAS OF THE SAN JOAQUIN RIVER. OTHERWISE MOSTLY CLEAR SKIES ELSEWHERE. MAY NEED TO REFRESH ZONES AFTER FOG DISSIPATES BY MIDDAY LEAVING HAZY CONDITIONS IN SJV. OTHERWISE CURRENT WATCHES AND FORECAST ON TRACK. THE ONE EXCEPTION IS THAT THE 12Z MODELS ARE A BIT SLOWER WITH THE NEXT PACIFIC STORM SYSTEM. LOOKS LIKE NORTH SECTORS LIKE YOSEMITE AND MERCED WILL REMAIN DRY TONIGHT WITH THE THREAT OF PRECIPITATION STARTING THURSDAY MORNING. COLD AIR AND STRONG UPPER JET WITH THIS SYSTEM WILL ALSO BRING A THREAT OF HIGH WINDS TO THE HIGHER ELEVATIONS OF THE SIERRA AND THE KERN COUNTY MOUNTAIN DESERT PASSES. WILL TAKE A CLOSER LOOJ ON POSSIBLE WARNINGS THIS AFTERNOON. .PREVIOUS DISCUSSION...TODAY THROUGH FRIDAY...FLAT UPPER RIDGE WILL CONT TO RESIDE ACROSS THE REGION TODAY. SOME HIGH CLOUDS SPILLING OVER THE RIDGE OVERNITE ARE BEGINNING TO DECREASE. THIS SHOULD ALLOW FOR A MOSUNNY DAY ALL ZONES. MODELS CONT IN GOOD AGREEMENT OF THE ZONAL FLOW ACROSS THE EAST PAC TO BUCKLE TONIGHT...WITH A RATHER VIGOROUS SHORTWAVE TROF DIGGING SE LATE. HAVE CONTINUED POPS FROM ABOUT MERCED TO YOSEMITE. SHORTWAVE WILL SAG SOUTH ACROSS THE FA THURS...WITH PRECIP SPREADING ACROSS THE AREA. QPF AMOUNTS FOR THE SOUTHERN SIERRA NORTH OF KINGS CANYON MARGINAL AND WILL NOT CHANGE THE WINTER STORM WATCH AT THIS TIME. LOOKS LIKE MORE OF A SNOW AND BLOWING SNOW ADZY. QPF AMOUNTS DROP OFF DRAMATICALLY SOUTH OF KINGS CANYON AND NO HEADLINES ANTICIPATED. FOR THE VALLEY AND KERN CO MTNS...PRECIP EXPECTED TO BE MAINLY LIGHT...GENERALLY IN THE 1-3 TENTHS RANGE. PRECIP WILL WIND DOWN THURS EVE...ESPECIALLY VALLEY AND FOOTHILLS AS TROF EXITS TO THE EAST AND DRY NORTH FLOW ALOFT DEVELOPS. ON FRI...UPPER RIDGE BEGINS BUILDING IN FOR DRY WX AND TEMPS WILL BE A FEW DEGS BELOW AVERAGE. WIND POSSIBLY A PROBLEM FOR KERN CO THURS NITE...ESPECIALLY THRU AND BELOW CANYONS AND PASSES. A FAIRLY STRONG UPPER JET OF 140KTS WILL SAG SOUTH ACROSS THE REGION...AND BE NEARLY PARALLEL TO THE SFO-LAS GRAD...WHICH IS FCST TO BE AROUND 18 MBS AT 06Z FRI. NEXT SHIFT MAY NEED SOME SORT OF HEADLINE FOR THE KERN MTNS/DESERT IF LATER MODEL RUNS REMAIN CONSISTENT. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...MEDIUM RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH A DRY UPPER RIDGE BUILDING INTO CENTRAL CA FRIDAY NIGHT THROUGH THE WEEKEND. THIS WILL BRING A PERIOD OF FAIR WEATHER TO THE AREA ALTHOUGH FOG WILL BECOME MORE PROBLEMATIC OVER THE SAN JOAQUIN VALLEY BY SUNDAY AS RESIDUAL LOW LEVEL MOISTURE AND SUBSIDENCE FROM THE DEVELOPING RIDGE INCREASES THE POTENTIAL FOR OVERNIGHT AND EARLY MORNING FORMATION. OVER THE HIGHER ELEVATIONS...EXPECT TEMPS TO RISE TO NEAR SEASONAL NORMALS AS NEXT WEEK BEGINS AS HEIGHTS AND THICKNESSES RISE. THE MODELS DIVERGE BY THE END OF THE PERIOD AS THE GFS AND GEM BECOME AGGRESSIVE AT BREAKING DOWN THE UPPER RIDGE WHILE THE ECMWF INDICATES A MUCH SLOWER LOWERING OF THE UPPER HEIGHT PATTERN. PREFER TO FOLLOW THIS IDEA BASED ON THE FACT THAT THE GFS ENSEMBLES ARE IN VERY POOR AGREEMENT ON DAY 7 WITH MORE OF IT/S MEMBERS CLOSER TO THE ECMWF IDEA THAN THAN THAT OF THE OPERATIONAL GFS. && .AVIATION...MOSTLY IFR VISIBILITIES DUE TO MIST WILL CONTINUE OVER THE SAN JOAQUIN VALLEY THROUGH 18Z TODAY WITH LOCAL LIFR IN FOG. MAINLY MVFR WITH LOCAL IFR IN MIST AND HAZE AFTERWARD. ELSEWHERE...VFR WILL PREVAIL OVER THE CENTRAL CA INTERIOR THROUGH 12Z THURSDAY. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423. && .AIR QUALITY ISSUES... ISSUED: 01/02/2007 15:47 EXPIRES: 01/03/2007 23:59 THE VALLEY AIR DISTRICT HAS ISSUED THE FOLLOWING FIREPLACE/WOOD STOVE BURNING DECLARATION FOR WEDNESDAY, JANUARY 3, 2007. WOOD BURNING IS DISCOURAGED IN FRESNO, KERN, MADERA, MERCED, AND TULARE COUNTIES. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR CAZ096. && BINGHAM/DS WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 3, 5:02 AM PST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HANFORD CA 502 AM PST WED JAN 3 2007 CAZ096-041315- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 502 AM PST WED JAN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON IN CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...A WINTER STORM WATCH IS IN EFFECT FROM 4 AM THURSDAY THROUGH 10 PM THURSDAY. SEE THE WINTER STORM WATCH AT SFOWSWHNX, /WMO HEADER WWUS46 KHNX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. WEATHER.GOV/HANFORD BINGHAM
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:52 PM PST | Wind Advisory | HNX | 25 hr | |
| Jan 3, 1:56 PM PST | Snow and Blowing Snow Advisory | HNX | 34 hr |
Nearby
Winter Storm Warnings in California, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.